Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Bounded surgery and dihedral group actions on spheres


Authors: Ian Hambleton and Erik Kjær Pedersen
Journal: J. Amer. Math. Soc. 4 (1991), 105-126
MSC: Primary 57R67; Secondary 57S17, 57S25
DOI: https://doi.org/10.1090/S0894-0347-1991-1076514-3
MathSciNet review: 1076514
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [AH] D. R. Anderson and W.-C. Hsiang, The functors $ {K_{ - i}}$ and pseudoisotopies of polyhedra, Ann. of Math. (2) 105 (1977), 201-233. MR 0440573 (55:13447)
  • [AM1] D. R. Anderson and H. J. Munkholm, Boundedly controlled topology, foundations of algebraic topology and simple homotopy theory, Lecture Notes in Math., vol. 1323, Springer, 1988. MR 953961 (89h:57029)
  • [AM2] -, Geometric modules and algebraic $ K$-homology theory, $ K$-Theory 3 (1990), 561-602. MR 1071896 (91g:57033)
  • [AP] D. R. Anderson and E. K. Pedersen, Semifree topological actions of finite groups on spheres, Math. Ann. 265 (1983), 23-44. MR 719349 (85c:57046)
  • [B] S. Bentzen, The non-existence of tensorproducts for free group actions on spheres, Algebraic Topology (Aarhus 1982), Lecture Notes in Math., vol. 1051, Springer, pp. 8-24. MR 764573 (86i:57053)
  • [CP] F. Connolly and S. Prassidis, Groups which act freely on $ {R^m} \times {S^{n - 1}}$, Topology 28 (1989), 133-148. MR 1003578 (90h:57052)
  • [D] J. Davis, The surgery semicharacteristic, Proc. London Math. Soc. (3) 47 (1983), 411-428. MR 716796 (86a:57027)
  • [DL] T. tom Dieck and P. Löffler, Verschlingung von Fixpunktmengen in Darstellungsformen. I, Algebraic Topology (Göttingen 1984), Lecture Notes in Math., vol. 1172, Springer, pp. 167-187. MR 825781 (87b:57029)
  • [E] A. Edmonds, Equivariant regular neighborhoods, Transformation Groups, London Math. Soc. Lecture Notes, vol. 26, Cambridge Univ. Press, Cambridge, 1977, pp. 51-69. MR 0474312 (57:13958)
  • [FP1] S. Ferry and E. K. Pedersen, Controlled algebraic $ K$-theory (to appear).
  • [FP2] -, Epsilon surgery theory, Math. Gottingensis 17 (1990).
  • [H] I. Hambleton, Projective surgery obstructions on closed manifolds, Algebraic $ K$-theory (Oberwolfach 1980), Lecture Notes in Math., vol. 967, Springer, pp. 101-131. MR 689390 (84g:57026)
  • [HM1] I. Hambleton and I. Madsen, Actions of finite groups on $ {R^{n + k}}$ with fixed set $ {R^k}$, Canad. J. Math. 38 (1986), 781-860. MR 854142 (87i:57035)
  • [HM2] -, On the discriminants of forms of Arf invariant one, J. Reine Angew Math. 395 (1989), 142-166. MR 983063 (90f:11026)
  • [HTW1] I. Hambleton, L. Taylor, and B. Williams, Detection theorems in $ K$-theory and $ L$-theory, J. Pure Appl. Algebra 63 (1990), 247-299. MR 1047584 (91b:18015)
  • [HTW2] -, Induction theory, preprint, MSRI, 1990.
  • [L] R. Lee, Semicharacteristic classes, Topology 12 (1973), 183-199. MR 0362367 (50:14809)
  • [M] I. Madsen, Smooth spherical space forms, Geometric Applications of Homotopy Theory (Evanston, 1977), Lecture Notes in Math., vol. 657, Springer, 1978, pp. 303-352. MR 513557 (81e:57041)
  • [M] J. Milnor, Groups which act on $ {S^n}$ without fixed points, Amer. J. Math. 79 (1957), 623-630. MR 0090056 (19:761d)
  • [PW] E. K. Pedersen and C. Weibel, $ K$-theory homology of spaces, Algebraic Topology (Proceedings Arcata Topology 1986), Lecture Notes in Math., vol. 1370, Springer, pp. 346-361. MR 1000388 (90m:55007)
  • [Q1] F. Quinn, Ends of maps. I, Ann. of Math. (2) 110 (1979), 275-331. MR 549490 (82k:57009)
  • [Q2] -, Ends of maps. II, Invent. Math. 68 (1982), 353-424. MR 669423 (84j:57011)
  • [R1] A. A. Ranicki, Additive $ L$-theory, $ K$-Theory 3 (1989), 163-195. MR 1029957 (91e:19004)
  • [R2] -, Lower $ K$- and $ L$-theory, Math. Gottingensis 25 (1990).
  • [Ro] J. Rosenberg, $ K$ and $ KK$: Topology and operator algebras, preprint, 1989. MR 1077402 (91j:19013)
  • [S1] R. G. Swan, Induced representations and projective modules, Ann. of Math. (2) 71 (1960), 267291. MR 0138688 (25:2131)
  • [S2] -, Periodic resolutions for finite groups, Ann. of Math. (2) 72 (1960), 267-291. MR 0124895 (23:A2205)
  • [W1] C. T. C. Wall, Surgery on compact manifolds, Academic Press, 1971. MR 0431216 (55:4217)
  • [W2] C. T. C. Wall, Norms of units in group rings, Proc. London Math. Soc. (3) 29 (1974), 593-632. MR 0376746 (51:12921)
  • [W3] -, Classification of hermitian forms. VI, Group rings Ann. of Math. (2) 103 (1976), 1-80. MR 0432737 (55:5720)
  • [W4] -, Periodic projective resolutions, Proc. London Math. Soc. (3) 39 (1979), 509-553. MR 550082 (81h:18013)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 57R67, 57S17, 57S25

Retrieve articles in all journals with MSC: 57R67, 57S17, 57S25


Additional Information

DOI: https://doi.org/10.1090/S0894-0347-1991-1076514-3
Keywords: Discontinuous group actions, crystallographic groups, surgery obstructions
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society